Alert archive / Montana / High Wind Warnings in 2013

High Wind Warning 6, NWS Great Falls, MT

February 2, 2013

NWS Great Falls, MT issued this high wind warning at Feb 2, 2013, 9:27 PM MST. It took effect at Feb 2, 2013, 10:00 PM MST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 2, 2013, 9:27 PM MST (04:27 UTC)
In effect from
Feb 2, 2013, 10:00 PM MST
Expired
Feb 3, 2013, 9:03 AM MST
In force
11 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

991 
WWUS75 KTFX 030427
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
927 PM MST SAT FEB 2 2013

MTZ009-031800-
/O.NEW.KTFX.HW.W.0006.130203T0500Z-130203T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS
927 PM MST SAT FEB 2 2013

...HIGH WIND WARNING IN EFFECT UNTIL 11 AM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING FOR THE NORTHERN ROCKY MOUNTAIN FRONT...WHICH IS IN
EFFECT UNTIL 11 AM MST SUNDAY.

* TIMING AND MAIN IMPACT: WESTERLY WINDS WILL STRENGTHEN OVERNIGHT
  ALONG THE NORTHERN ROCKY MOUNTAIN FRONT...AND CONTINUE INTO
  EARLY SUNDAY MORNING. WINDS ARE THEN EXPECTED TO DECREASE LATER
  SUNDAY MORNING AND INTO THE AFTERNOON. TRAVEL FOR HIGH PROFILE
  VEHICLES WILL BE DIFFICULT DUE TO STRONG CROSSWINDS...ESPECIALLY
  ALONG ROADWAYS SUCH AS U.S. HIGHWAY 89 AND U.S. HIGHWAY 2.

* WINDS: WESTERLY WINDS OF 30 TO 40 MPH ARE EXPECTED WITH GUSTS OF
  UP TO 65 MPH. HOWEVER...GUSTS COULD REACH 75 MPH THROUGH FAVORED
  CANYONS AND MOUNTAIN PASSES.

* LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
2 follow-up statements
444 
WWUS75 KTFX 031045
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
345 AM MST SUN FEB 3 2013

MTZ009-031800-
/O.CON.KTFX.HW.W.0006.000000T0000Z-130203T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS
345 AM MST SUN FEB 3 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

* TIMING AND MAIN IMPACT: STRONG WESTERLY WINDS ALONG THE NORTHERN
  ROCKY MOUNTAIN FRONT WILL CONTINUE INTO SUNDAY MORNING. WINDS
  ARE EXPECTED TO DECREASE BY NOON SUNDAY. TRAVEL FOR HIGH PROFILE
  VEHICLES MAY BE DIFFICULT DUE TO STRONG CROSSWINDS ALONG
  ROADWAYS SUCH AS U.S. HIGHWAY 89 AND U.S. HIGHWAY 2.

* WINDS: WESTERLY WINDS OF 30 TO 40 MPH ARE EXPECTED WITH GUSTS OF
  UP TO 65 MPH. GUSTS COULD REACH 70 MPH THROUGH FAVORED CANYONS
  AND MOUNTAIN PASSES.

* LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
982 
WWUS75 KTFX 031603
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
903 AM MST SUN FEB 3 2013


MTZ009-031715-
/O.CAN.KTFX.HW.W.0006.000000T0000Z-130203T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS
903 AM MST SUN FEB 3 2013

...HIGH WIND WARNING IS CANCELED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELED THE HIGH
WIND WARNING.

WEST WINDS 15 TO 25 MPH WITH OCCCASIONAL GUSTS TO 35 MPH WILL
CONTINUE THROUGH THE MORNING.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Feb 2, 4:35 PM MST, 4 hours 52 minutes earlier.

Area forecast discussion, Feb 2, 4:35 PM MST, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
435 PM MST Sat Feb 2 2013

UPDATED AVIATION SECTION

.DISCUSSION...

Tonight through Monday...Coastal ridge upper air pattern
will continue to provide generally dry and mild conditions. Weak
shortwave energy will move through the flow periodically but will
mainly affect the Rocky Mountains. A lee side trof will develop
Sunday night with breezy conditions along the east slopes. Wind
speeds should remain below warning criteria. Temperatures will
remain above seasonal averages to start the week. Emanuel

Monday night through Saturday...Models are in good agreement on
general trends during the period. Tuesday an upper ridge will move
into central Montana. No precipitation is expected with the possible
exception of the Rocky Mountain Front. Late Tuesday night and
Wednesday morning models forecast a weak weather disturbance aloft
to affect the forecast area. Expect scattered snow showers over the
mountains with isolated snow showers for the southwest valleys. The
plains should remain dry. Then Wednesday night expect a repeat of
what was mentioned above for Tuesday. Later in the week a deep upper
trough will develop over the western U.S. Models have come into
better agreement in keeping most of the moisture and energy with
this trough south of Montana however there will be a chance of snow
showers over southwest Montana and the western mountains. On
Saturday a strong upper ridge is forecast to extend from the eastern
Pacific into British Columbia. Meanwhile a weather disturbance aloft
will be moving south through central Canada. By this time the models
do differ on the position of this weather disturbance but any
associated precipitation should stay well away from northern
Montana. As has been advertised for several days high temperatures
should cool later in the week. Blank

&&

.AVIATION...
Updated 2335z.
VFR conditions will prevail through the forecast period. High clouds
will increase as a weak disturbance approaches the area late
tonight. A lee side trough of low pressure will deepen as the
disturbance moves trough early Sunday morning, resulting in a period
of gusty westerly winds over the plains from KCTB to KGTF where
winds will gust over 30 knots, a few gusts to 40 KTS are possible.
Winds will diminish around 18Z Sunday. Langlieb
&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  33  48  33  48 /   0   0   0  10
CTB  30  47  29  46 /   0   0   0  10
HLN  18  42  26  44 /   0   0  10  10
BZN   9  39  21  41 /   0   0   0  10
WEY   1  31   9  30 /   0   0  10  20
DLN  16  39  24  40 /   0   0  10  10
HVR  18  39  18  41 /   0   0   0  10
LWT  22  44  25  43 /   0   0   0  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...EMANUEL
LONG TERM...BLANK
AVIATION...LANGLIEB

weather.gov/greatfalls
Hazardous weather outlook, Feb 2, 3:40 AM MST, 17 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
340 AM MST SAT FEB 2 2013

MTZ008>015-044>055-031045-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
340 AM MST SAT FEB 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

High Wind Warnings in Montana, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.